TN mourns veteran comedian Vivek’s death
CHENNAI: Comedy actor Vivek, who became a darling of the masses by raising social issues through his characters, passed away on Saturday morning, leaving Kollywood in deep sorrow.
The Tamil Nadu government offered police honours as thousands watched his final rites at Virumbakkam crematorium. A statement released by the government mentioned that Vivek has made the state proud by his contributions to cinema and by his social activities.
Vivek, who was rushed to the SIMS hospital ater he suddenly collapsed at his Saligram residence on Friday morning, had suffered a cardiac arrest, doctors said. He was admited at the Intensive Care Unit (ICU) and was later put on ECMO (Extracorporeal membrane oxygenation).
Vivek, who took the first dose of Covid vaccine jab on Thursday, had complained of chest pain and breathing problem before he collapsed. The end came at 4.45 am Saturday.
The hospital said the Covid vaccine has nothing to do with the actor suffering a cardiac arrest.
SIMS Hospital director, Medical Services, Dr Vijaykumar Chokkan and Health Secretary Dr J Radhakrishnan said the actor had 100 per cent block on the let artery following which blood supply to the brain was affected.
“This is an acute coronary syndrome with cardiogenic shock. This is a separate cardiac event. It may not be due to Covid vaccination,” Dr Vijayakumar said.
They said Vivek was brought to the to the emergency department of the hospital in an unconscious state at 11 am Friday. He was resuscitated in the emergency room by specialists.
“Later, he underwent emergency coronary angiogram followed by angioplasty,” they said.
“Actor Padma Shri Dr Vivek was brought to the hospital in an unconscious state by 11:00 am, today by the family members. He was resuscitated in the emergency room by specialists.
“Later, he underwent Emergency Coronary Angiogram followed by Angioplasty. He is currently in critical condition on Extra Corporeal Membrane Oxygen in the Intensive Care Unit. This is an acute coronary syndrome with cardiogenic shock.”